# SDR 2017FA0000320

- Difficulty date: August 3, 2017
- Submitted: August 3, 2017
- Operation: General aviation
- Aircraft: N8131
- Make and model: Piper PA-31-350
- Aircraft serial: 318152032
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Ring
- Condition: Stuck
- Location: Nr 3 Cylinder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

WHILE ACFT WAS FLYING THE PILOT NOTICED OIL PRESSURE DROPPING INTO THE RED LINE, ON THE NR 2 ENGINE.  HE SHUTDOWN THE ENGINE IN FLIGHT TO SAVE THE ENGINE FROM DAMAGE.  ONCE ON THE GROUND MECHANICS STARTED TROUBLESHOOTING THE PROBLEM.  CHECKED  OIL DIP STICK, FINDING ONLY 5 QUARTS OF OIL.  COMPRESSION TEST WAS GOOD ON ALL CYLINDERS.  SUSPECTED A PROBLEM WITH THE NR 3 CYLINDER DUE TO THE SPARK PLUGS BEING SATURATED WITH OIL.  MECHANICS REMOVED AND FOUND PISTON OIL REGULATING RING STUCK.  ASSUME IT IS CAUSING THE HIGH CONSUMPTION OF OIL AND THE DROP IN OIL PRESSURE.
